Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 7, NWS Guam

May 5, 2021

NWS Guam issued this small craft advisory at May 5, 2021, 12:31 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 5, 2021, 12:31 AM CDT (05:31 UTC)
Expired
May 8, 2021, 3:00 AM CDT
In force
3 days
Issued by
NWS Guam

The text

As transmitted.

193 
WHGM70 PGUM 050531
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
331 PM ChST Wed May 5 2021

PMZ151>154-052100-
/O.NEW.PGUM.SC.Y.0007.210505T0531Z-210507T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
331 PM ChST Wed May 5 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM FRIDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 PM ChST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid boating in hazardous conditions.

&&

$$

Kleeschulte
5 follow-up statements
783 
WHGM70 PGUM 051739
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
339 AM ChST Thu May 6 2021

PMZ151>154-060700-
/O.CON.PGUM.SC.Y.0007.000000T0000Z-210507T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
339 AM ChST Thu May 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST
FRIDAY...

* WHAT...East winds 20 kt with frequent gusts to 25 kt.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 PM ChST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid boating in hazardous conditions.

&&

$$

Middlebrooke
955 
WHGM70 PGUM 060544
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
344 PM ChST Thu May 6 2021

PMZ151>154-062100-
/O.CON.PGUM.SC.Y.0007.000000T0000Z-210507T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
344 PM ChST Thu May 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM FRIDAY...

* WHAT...East winds 20 kt with frequent gusts to 25 kt.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 PM ChST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid boating in hazardous conditions.

&&

$$

Kleeschulte
591 
WHGM70 PGUM 061740
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
340 AM ChST Fri May 7 2021

PMZ151>154-070800-
/O.CON.PGUM.SC.Y.0007.000000T0000Z-210507T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
340 AM ChST Fri May 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM TODAY...

* WHAT...East winds 20 kt with frequent gusts to 25 kt.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 PM ChST today.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL INFORMATION...Wind is expected to subside a little 
to 15 to 20 kt by this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid boating in hazardous conditions.

&&

$$

Middlebrooke
650 
WHGM70 PGUM 070628
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
428 PM ChST Fri May 7 2021

PMZ151>154-072000-
/O.EXT.PGUM.SC.Y.0007.000000T0000Z-210507T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
428 PM ChST Fri May 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM SATURDAY...

* WHAT...East winds 20 kt with frequent gusts to 25 kt.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 AM ChST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid boating in hazardous conditions.

&&

$$

Kleeschulte
413 
WHGM70 PGUM 071744
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
344 AM ChST Sat May 8 2021

PMZ151>154-080045-
/O.EXT.PGUM.SC.Y.0007.000000T0000Z-210508T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
344 AM ChST Sat May 8 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have fallen below the 22 knot criteria for a small craft 
advisory, so the advisory has been allowed to expire. Winds will 
still be from the east around 15 to 20 kts. but are expected to stay 
below small craft advisory criteria. 

&&

$$

Slaughter

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at May 4, 6:44 PM CDT, 5 hours 47 minutes earlier.

Area forecast discussion, May 4, 6:44 PM CDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
944 AM ChST Wed May 5 2021

.Update...
Seas have quickly risen to 7-8 feet at the buoys, and it appears
these seas will persist. Have revised the wave grids for today and
tonight to reflect this, and have issued a High Rip Risk statement
for high risk through Thursday night. Have also updated CWF, ZFP and
the Surf Zone Forecast.

&&

.Prev discussion... /issued 738 AM ChST Wed May 5 2021/

Marianas Synopsis...
Partly cloudy skies, isolated showers and fresh trade winds are
found across the Marianas waters this morning. Seas at the buoys
are bouncing between 6 and 7 feet.

Discussion...
Made some minor adjustments to wave height and weather through
Thursday, but otherwise the forecast is little changed, with breezy
trades, isolated showers and, by Thursday, isolated thunderstorms.
Mid-level moisture peaks Fri/Sat, with the best potential for
isolated thunder, but a good chance for showers should linger
through Monday before mid-level moisture runs out again.

Marine...
Wave guidance brings seas up to 7-8 feet by Thursday, when the rip
risk should become high along east facing reefs, but the buoys will
be closely watched this morning after a sudden rise of about a
foot in the last hour. If needed, will elevate rip risk to high as
early as this morning.

Fire weather...
Rain gages and satellite show that some light showers have dampened
Guam overnight, with a few more upstream to the east. Will keep the
Fire Weather Watch going today with breezy winds expected, but
showers could prevent red flag conditions.

Eastern Micronesia...
Overall a showery pattern is shaping up for Eastern Micronesia, and
especially so at Kosrae. Right now, there is a break in the action
at both Pohnpei and Majuro. There was a bit of a break at Kosrae the
past day or two, however this is now filling in. This is accounted
for in the forecast by increasing the showers at Kosrae tonight,
while the showers are increased Friday at Majuro and Saturday at
Pohnpei.

Not a whole lot of change in the marine forecasts. While I would
hesitate to call the conditions benign, they are below advisory
criteria. So, with proper precautions and safety equipment, mariners
should just need to keep up a regular lightning watch when near
thunderstorms.

Western Micronesia...
Chuuk did get a bit of a break overnight, with lots of debris clouds
overhead all night, little in the way of new showers though. The new
showers are beginning to fill in through, so probably by noon they
will be back.

Yap and Koror will get a longer break, Koror until Thursday and Yap
until Friday. Although, Yap could start to see some isolated activity
of thunderstorms Thursday. Once the showers fill in, they should stay
through the forecast period. The last couple of days are looking like
a visit of the monsoon trough, see the westerly winds at Koror. Looks
like this time the trough remains south of Yap, as the winds remain
easterly there. Just after the forecast period, the GFS shows the
winds turning westerly at Chuuk, but only for a day or two. The
westerlies do not make it to Pohnpei this time.

Within the forecast period, marine conditions will remain below
advisory criteria. After the forecast period, we could enter a
potentially volatile period. The GFS is starting to try to spin up
circulations. When they disappear one or two runs later, no big deal.
When it keeps harping on them, it usually does happen...eventually!
The timing would still be hard to pin down. So, while the GFSwave
does show 16 foot seas at Yap on the 15th of May, we're taking that
with a grain of salt for now. We will keep watching it, we ask
mariners and other interested folks to remember, that isn't set in
stone...it's a model forecast. It's possible, so are a thousand
other things. We will be able to tell you more as time goes on and
it starts to get either more or less likely.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk through late Thursday night for GUZ001>004.

     Fire Weather Watch through Thursday afternoon for GUZ001.

Marianas Waters...None.
&&

Marianas: Middlebrooke
Micronesia: Stanko

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.